Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Cardiology Symptoms

Question: Left shoulder pain


 hilde - Sat Nov 17, 2007 12:58 pm

I have been having very painful left shoulder pain since last night. It started after I became very hungry last night. 8/10 pain. I thought after I ate something it would dissipate, however it did not. I took some tylenol 1500 mg about 2 hours after eating and then went to bed, I did wake up a few times and still had this pain, it did, though, seem to be less painful. This morning, it started up again. It is now somewhat radiating down below my left arm pit. I just took an ASA 325mg. I am not having any sob, palpitations, or any other s/sx of an MI. I'm a 45 year old female, in good health. I'm not over wt, in good physical shape. My total cholesterol is on the high side, 225. Family hx of CAD. I'm not on any anti lipidemia medications at this time. The only meds I take are vitamins, fish oil and ginkgoba.
What would be causing this pain to continue after being triggered by hunger...and having eaten and resolved my hunger?
Thank you
 Dr. Chan Lowe - Thu Nov 29, 2007 10:01 pm

User avatar Hi Hilde,

I'm not exactly certain what would be causing your symptoms. It may be that you had some reflux, which subsequently irritated the esophagus. Sometimes this can cause referred pain to the shoulder.

If your pain continues I would recommend you see your doctor.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us